Alert archive / New York / Wind Advisories in 2011
Wind Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 18, 2011, 9:23 AM EST for 4 counties in New York. It took effect at Feb 18, 2011, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 9:23 AM EST (14:23 UTC)
- In effect from
- Feb 18, 2011, 12:00 PM EST
- Expired
- Feb 19, 2011, 4:06 AM EST
- In force
- 16 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WWUS71 KBTV 181423 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 923 AM EST FRI FEB 18 2011 NYZ026-027-029>031-034-087-182300- /O.NEW.KBTV.WI.Y.0001.110218T1700Z-110219T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 923 AM EST FRI FEB 18 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SATURDAY. * LOCATIONS...THE ST. LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL STEADILY INCREASE LATE THIS MORNING INTO THIS AFTERNOON WITH PERIODS OF WIND GUSTS BETWEEN 40 AND 50 MPH EXPECTED. GUSTY WINDS WILL CONTINUE AT TIMES OVERNIGHT AND THROUGH SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. * IMPACTS...GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. ALSO...WINDS MAY BE STRONG ENOUGH TO CAUSE LOCALIZED POWER OUTAGES DUE TO ISOLATED DAMAGE TO TREES BRANCHES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
2 follow-up statements
407 WWUS71 KBTV 181958 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 258 PM EST FRI FEB 18 2011 NYZ026-027-029>031-034-087-190900- /O.CON.KBTV.WI.Y.0001.000000T0000Z-110219T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 258 PM EST FRI FEB 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 6 PM EST SATURDAY. * LOCATIONS...THE ST. LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL SHIFT INTO THE WEST THIS EVENING...AND BECOME NORTHWEST DURING THE DAY SATURDAY. * TIMING...WIND GUSTS IN EXCESS OF 40 MPH WERE OBSERVED ACROSS PORTIONS OF THE ADVISORY AREA AS OF 2 PM. PERIODS OF WIND GUSTS BETWEEN 40 TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. AFTER A POSSIBLE LULL LATE THIS EVENING...A SECONDARY COLD FRONT WILL BRING AN ADDITIONAL SURGE OF STRONG WIND GUSTS AFTER 2 AM WITH STRONG WINDS AT TIMES THROUGH THE DAYTIME SATURDAY. * IMPACTS...GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. ALSO...WINDS MAY BE STRONG ENOUGH TO CAUSE LOCALIZED POWER OUTAGES DUE TO ISOLATED DAMAGE TO TREES BRANCHES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
966 WWUS71 KBTV 190906 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EST SAT FEB 19 2011 NYZ026-027-029>031-034-087-191015- /O.CAN.KBTV.WI.Y.0001.000000T0000Z-110219T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 406 AM EST SAT FEB 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 18, 7:05 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 18, 7:05 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
705 AM EST FRI FEB 18 2011
.SYNOPSIS...
RECORD BREAKING HIGH TEMPERATURES IN THE 50S TO NEAR 60 CAN BE
ANTICIPATED ACROSS THE NORTH COUNTRY TODAY...BEFORE A STRONG
SURFACE COLD FRONT QUICKLY SWEEPS ACROSS THE REGION LATE THIS
AFTERNOON INTO TONIGHT. THIS COLD FRONT WILL PRODUCE A FEW
SCATTERED SHOWERS...CHANGING TO SNOW SHOWERS THIS EVENING...ALONG
WITH MUCH COLDER TEMPERATURES BY SATURDAY. IN ADDITION...SOUTHWEST
WINDS WILL SHIFT TO THE NORTHWEST AND BECOMING BLUSTERY TONIGHT
INTO SATURDAY ACROSS THE NORTH COUNTRY. MAINLY MOUNTAIN SNOW
SHOWERS WILL PREVAIL SATURDAY WITH TEMPERATURES ONLY IN THE 20S. A
PERIOD OF ACCUMULATING SNOW WILL BE POSSIBLE ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 400 AM EST FRIDAY...RECORD BREAKING HIGH TEMPS ANTICIPATED
TODAY ACRS THE FA...BEFORE A STRONG SFC COLD FRNT SWEEPS ACRS THE
CWA LATE THIS AFTN INTO TONIGHT AND TEMPS QUICKLY DROP. A 30 TO 40
DEGREE SWING IN TEMPS CAN BE ANTICIPATED FROM THE 50S TO NEAR 60
TODAY TO THE 20S WITH TEMPS FALLING INTO THE 10S ON
SATURDAY...ALONG WITH SOME RAIN CHANGING TO SNOW SHOWERS. IN
ADDITION...GUSTY SOUTHWEST TO NORTHWEST WINDS WL DEVELOP AHEAD AND
BEHIND SFC FRNT THIS AFTN INTO SATURDAY WITH GUSTS TO 45 MPH
POSSIBLE.
WATER VAPOR THIS MORNING SHOWS A MESSY PATTERN ACRS THE EASTERN
CONUS WITH SEVERAL EMBEDDED VORTS...ALONG WITH POCKETS OF DRY
AIR/SUBSIDENCE...FOLLOWED BY MORE MOISTURE/ENERGY. THIS COMBINED
WITH THE FAST WESTERLY FLOW ALOFT WL RESULT IN VERY CHANGEABLE WX
ACRS OUR CWA...FROM RAIN SHOWERS ONE MINUTE TO BRIEF
CLEARING...FOLLOWED BY MORE LIGHT PRECIP. IN ADDITION...TIMING THESE
INDIVIDUAL FEATURES GIVEN FAST FLW ALOFT WL BE DIFFICULT. FIRST S/W
ENERGY AND RIBBON OF ENHANCED 850 TO 500MB MOISTURE IS LIFTING ACRS
OUR CWA ATTM...AND SHOULD BE ACRS THE NEK OF VT BY 12Z THIS MORNING.
SUBSIDENCE/DRY AIR ALOFT PUSHES FROM WEST TO EAST ACRS OUR CWA BTWN
12Z-18Z THIS MORNING...WITH SOME BREAKS POSSIBLE...BEFORE MORE
CLOUDS AND SCATTERED SHOWERS REDEVELOP ALONG SFC FRNT THIS AFTN.
HOWEVER...GIVEN DEEP DRY LAYER OVERALL COVERAGE/INTENSITY OF SHOWERS
ASSOCIATED WITH FRNT WL BE LIMITED...ALONG WITH ANTICIPATED LIGHT
QPF AMOUNTS. PROGGED 925MB TEMPS CONT TO BE BTWN 6-8C THRU 18Z
TODAY...BEFORE CRASHING TO NEAR -2C BY 00Z TONIGHT...SUPPORTING
HIGHS WELL INTO THE 50S WITH A FEW READINGS NEAR 60F POSSIBLE. TEMP
ALREADY 52F AT POTSDAM THIS MORNING...SHOULD HAVE NO PROBLEM
CLIMBING TO NEAR 60F...BEFORE THE FROPA THIS AFTN. IN ADDITION...SW
DOWNSLOPE FLW AND COMPRESSIONAL WARMING AHEAD OF SFC
BOUNDARY...SHOULD HELP TO PUSH TEMPS IN THE MID/UPPER 50S TO NEAR
60F ACRS THE CPV...WITH COOLER TEMPS ANTICIPATED RIGHT NEAR THE
LAKE. ELSEWHERE...TEMPS WL RANGE FROM THE U40S NEK/COLDER VALLEYS OF
EASTERN VT TO MID/UPPER 50S. GIVEN WARM SFC TEMPS...EXPECT BETTER
MIXING TODAY...WHICH WL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS OF
20 TO 30 MPH AHEAD OF THE FRNT...ESPECIALLY ACRS THE CPV/SLV AND
INCREASING TO 30 TO 40 MPH TONIGHT INTO SATURDAY...ASSOCIATED WITH
CAA AND INCREASED LLVL JET. BTWN 06Z-09Z TONIGHT...A SECONDARY SURGE
OF ARCTIC AIR WL BE ENTERING OUR NORTHERN CWA...WITH A BRIEF BRIEF
OF SNOW SHOWERS/SNOW SQUALLS EXPECTED...ALONG WITH GUSTY WINDS. A
QUICK COATING TO SEVERAL INCHES OF SNOW WL BE POSSIBLE LATE TONIGHT
INTO EARLY SATURDAY MORNING...ALONG WITH DROPPING TEMPS INTO THE 20S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 400 AM EST FRIDAY...MID/UPPER LVL TROF DEEPENS ACRS THE NE CONUS
AS STRONG LLVL CAA CONTS WITH PROGGED 85H TEMPS DROPPING TO NEAR
-20C BY 18Z SATURDAY. THE COMBINATION OF STRONG LLVL CAA...SEVERAL
EMBEDDED 5H VORTS ROTATING AROUND MID/UPPER LVL CYCLONIC
CIRCULATION...UPSLOPE FLW...AND RIBBONS OF ENHANCED MOISTURE WL
PRODUCE SCATTERED TO NUMEROUS SNOW SHOWERS...ESPECIALLY DURING THE
MORNING HRS ON SATURDAY...ACRS THE NORTHERN DACKS/GREEN MTNS. SOME
LIGHT SNOW ACCUMULATIONS IS POSSIBLE...DUSTING TO 3 INCHES. GIVEN
PROGGED 85H TEMPS FALLING TO NEAR -22C BY 00Z SUNDAY AND 925MB
TEMPS BTWN -14C AND -16C...EXPECT TEMPS TO START IN THE 20S...BUT
FALL INTO THE TEENS AND SINGLE DIGITS BY LATE SATURDAY AFTN.
SOUNDINGS CONT TO SHOW GOOD DEEP LAYER MIXING WITH NORTHWEST WINDS
OF 15 TO 25 MPH AND GUSTS TO NEAR 40 MPH POSSIBLE. WIND CHILL
VALUES WL BE FALLING BLW 0F BY SATURDAY AFTN.
SATURDAY NIGHT INTO SUNDAY...CYCLONIC NW FLW ALOFT WL CONT AS SFC
RIDGE BUILDS INTO OUR CWA SAT NIGHT. THE COMBINATION OF SFC WINDS
AND SOME CLOUDS FROM MOIST CYCLONIC FLW WL PREVENT TEMPS FROM
COMPLETELY BOTTOMING OUT BY SUNDAY MORNING. WL MENTION LOWS FROM -5F
NEK/SLK TO LOW TEENS CPV AND PARTS OF THE LWR CT RIVER VALLEY. IF
MORE CLRING AND LIGHTER WINDS DEVELOP THAN ANTICIPATED TEMPS WL BE
WELL BLW 0F...GIVEN THE VERY COLD LLVL THERMAL PROFILES ON SATURDAY
NIGHT. SUNDAY...WEAK MID/UPPER LVL RIDGE TRIES TO BUILD ACRS OUR
CWA...ALONG WITH SFC HIGH PRES. THIS WL RESULT IN SOME CLRING
SKIES...BEFORE MORE CLOUDS APPROACH WESTERN CWA BY 00Z
MONDAY...AHEAD OF NEXT SYSTEM. WL MENTION PARTLY CLOUDY SKIES WITH
NEAR NORMAL TEMPS...MAINLY 20S FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 429 AM EST FRIDAY...BEST CHANCE FOR SEEING PRECIPITATION
WILL BE IN THE SUNDAY NIGHT THROUGH MONDAY TIME PERIOD. MODELS
CONTINUE TO INDICATE A LIGHT TO MODERATE PRECIPITATION EVENT WITH
LOW PRESSURE TRACKING FROM THE SOUTHERN GREAT LAKES ACROSS
SOUTHERN NEW ENGLAND. SOME SMALL DIFFERENCES BETWEEN MODELS IN
TIMING AND TRACK OF LOW...BUT THEY ALL TAKE THE CENTER OF THE LOW
SOUTH OF OUR FORECAST AREA KEEPING US COLD ENOUGH FOR SNOW. ANY
NORTHWARD SHIFT OF THE LOW HOWEVER COULD RESULT IN SOME SLEET
MIXING IN OVER SOUTHERN SECTIONS. AS FOR TIMING...BEST CHANCES FOR
SEEING PRECIPITATION WILL BE FROM 06Z-18Z MONDAY. HAVE GONE WITH
LIKELY POPS DURING THIS TIME-FRAME. GOOD INFLUX OF MOISTURE
INDICATED WITH WARM AIR ADVECTION SUNDAY NIGHT...AIDED BY STRONG
SHORTWAVE MOVING SOUTHEAST FROM THE NORTHERN GREAT LAKES. THE
RESULT WILL BE A LIGHT TO MODERATE SNOWFALL EVENT WITH POTENTIAL
ADVISORY ACCUMULATIONS.
AS LOW MOVES AWAY FROM THE AREA LATE MONDAY AND MONDAY NIGHT...WE
WILL SEE STRONG COLD AIR ADVECTION ON GUSTY NORTHERLY WINDS. SOME
LINGERING SNOW SHOWERS...ESPECIALLY OVER THE MOUNTAINS...MONDAY
NIGHT INTO TUESDAY AS UPPER LOW PROGGED TO DROP SOUTHEAST ACROSS
NEW ENGLAND.
HIGH PRESSURE BUILDS INTO THE AREA TUESDAY NIGHT/WEDNESDAY ALLOWING
FOR COLD AND DRY WEATHER. AS RIDGE AXIS MOVES EAST OF THE AREA BY
THURSDAY...EXPECT INCREASING CLOUDS BUT IT SHOULD REMAIN MAINLY DRY.
AS FOR TEMPS: EXPECT BELOW NORMAL READINGS THROUGH WEDNESDAY...WITH
COLDEST AIR OVER THE REGION ON TUESDAY WHEN HIGHS WILL BE MAINLY
IN THE TEENS. TEMPS WILL MODERATE INTO 20S WEDNESDAY AND INTO THE
30S ON THURSDAY. PLENTY OF SUB ZERO READINGS CAN BE EXPECTED TUESDAY
AND WEDNESDAY MORNINGS.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...VFR CIGS LOWERING TO MVFR AT MOST TAF SITES
THIS MORNING AS WARM FRONT MOVES THROUGH...WHICH MAY BE ACPYD BY A
FEW LIGHT RAIN SHOWERS. COLD FRONT WILL THEN MOVE ACROSS THE AREA
MID AFTERNOON. CONDITIONS IMPROVING TO VFR AFTER 19Z WITH FROPA.
CONTINUED VFR FOR MUCH OF TONIGHT EXCEPT KSLK WHERE MVFR/IFR
CONDITIONS EXPECTED IN SNOW SHOWERS. POSSIBILITY OF SNOW SHOWERS AT
ALL SITES AFTER 06Z AS SECONDARY FRONT MOVES INTO THE REGION.
WINDS WILL BE SOUTH TO SOUTHWEST AT 15-25 KTS THIS MORNING AT
KBTV/KMSS/KSLK AND INCREASING TO 10-15 KTS ELSEWHERE. WINDS WILL
BECOME WESTERLY THIS AFTERNOON AT 15-25 KTS WITH HIR GUSTS.
OUTLOOK 12Z SATURDAY THROUGH TUESDAY...
SECONDARY COLD FRONT MOVES THROUGH REGION EARLY SATURDAY. GUSTY
WEST WINDS WILL BECOME NORTHWEST AT 20-25 KTS WITH GUSTS 35 KTS
POSSIBLE AT TIMES ON SATURDAY. SNOW SHOWERS ARE ALSO POSSIBLE
SATURDAY ACPYD BY IFR CONDITIONS...ESPECIALLY AT KSLK/KMPV. WINDS
DIMINISH SATURDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA WITH
VFR CONDITIONS/CLEARING SKIES FOR SUNDAY. NEXT LOW PRESSURE SYSTEM
MOVES EAST FROM GRTLKS AND BRINGS SNOW AND IFR CONDITIONS TO THE
AREA SUNDAY NIGHT INTO MONDAY. MOUNTAIN SNOW SHOWERS POSSIBLE
TUESDAY WITH MVFR CONDITIONS PSBL.
&&
.HYDROLOGY...
ABOVE NORMAL TEMPS TODAY WL RESULT IN MORE SNOW MELT ACRS THE
FA. THIS COMBINED SOME LIGHT QPF ACRS OUR CENTRAL/NORTHERN ZNS
THIS MORNING...WL PRODUCE SOME MINOR RISES ON LOCAL WATERWAYS.
GIVEN THE SHORT DURATION OF THE WARM UP AND LIMITED QPF NO
SIGNIFICANT HYDRO PROBLEMS ARE ANTICIPATED ATTM.
&&
.CLIMATE...
HERE ARE THE RECORD HIGH TEMPERATURES FOR 2/18 AND THE ALL TIME
HIGHS FOR FEBRUARY:
2/18(FRIDAY) ALL-TIME FEBRUARY
BTV 58F IN 1981 62F IN 1981
MPV 55F IN 1981 61F IN 1981
MSS 56F IN 1981 63F IN 1994
1V4 59F IN 1981 62F IN 1981
MMNV 44F IN 2008 51F IN 1997
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...RJS
AVIATION...RJS
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Feb 18, 4:10 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 410 AM EST FRI FEB 18 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-190915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 410 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A SHARP SURFACE COLD FRONT WILL SWEEP ACROSS THE NORTH COUNTRY THIS AFTERNOON AND RESULT IN RAPIDLY FALLING TEMPERATURES BY THIS EVENING...ALONG WITH SCATTERED RAIN SHOWERS CHANGING TO SNOW SHOWERS. THE COMBINATION OF LIGHT PRECIPITATION...STANDING WATER FROM MELTING SNOW... AND FALLING TEMPERATURES WILL RESULT IN SOME ICY SPOTS ON ROADWAYS AND SIDEWALKS TONIGHT. IN ADDITION...BRISK SOUTHWEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE POSSIBLE THIS AFTERNOON INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS AND OCCASIONAL SNOW SHOWERS WILL CONTINUE ON SATURDAY WITH TEMPERATURES FALLING INTO THE TEENS BY EVENING. THE COMBINATION OF NORTHWEST WINDS OF 20 T0 30 MPH WITH GUSTS TO 40 MPH AND FALLING TEMPERATURES WILL CREATE WIND CHILL VALUES BELOW ZERO BY SATURDAY EVENING. SNOW ACCUMULATIONS WILL BE A DUSTING TO 3 INCHES...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHERN MOUNTAINS. A LIGHT TO MODERATE SNOW EVENT IS ANTICIPATED SUNDAY NIGHT INTO MONDAY...WITH SOME MIXED PRECIPITATION POSSIBLE ACROSS SOUTHERN AND CENTRAL VERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.